Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 84, NWS Milwaukee, WI

June 8, 2005Kenosha County, Racine County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 8, 2005, 3:09 PM CDT for Kenosha County, Racine County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2005, 3:09 PM CDT (20:09 UTC)
Expired
Jun 8, 2005, 3:39 PM CDT
In force
30 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Kenosha County, WI, Racine County, WI

The radar

The Milwaukee radar (KMKX), 51 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-512 J/kg
Mixed-layer LCL
1561 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 082009
SVRMKX
WIC059-101-082115-
/O.NEW.KMKX.SV.W.0084.050608T2009Z-050608T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
309 PM CDT WED JUN 8 2005

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RACINE COUNTY IN SOUTHEAST WISCONSIN
  KENOSHA COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 415 PM CDT

* AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR SILVER LAKE...OR ABOUT NEAR CAMP LAKE...AND
  MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SILVER LAKE AROUND 315 PM CDT...
  PADDOCK LAKE AROUND 320 PM CDT...
  EAGLE LAKE AROUND 340 PM CDT...
  UNION GROVE AROUND 345 PM CDT...
  STURTEVANT AROUND 405 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4264 8828 4249 8822 4261 8784 4282 8791

$$

MK
4 follow-up statements
000 
WWUS53 KMKX 082017
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
316 PM CDT WED JUN 8 2005

WIC059-101-082115-
/O.CON.KMKX.SV.W.0084.000000T0000Z-050608T2115Z/
RACINE-KENOSHA-
316 PM CDT WED JUN 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR
KENOSHA AND RACINE COUNTIES...

AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL. THIS STORM WAS LOCATED NEAR BASSETT...OR ABOUT NEAR CAMP LAKE. 
THIS STORM WAS MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAMP LAKE BY 320 PM CDT...
  SILVER LAKE BY 325 PM CDT...
  SALEM BY 355 PM CDT...
  PADDOCK LAKE BY 410 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4264 8828 4249 8822 4261 8784 4282 8791

$$

BB/MK
000 
WWUS53 KMKX 082025
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CDT WED JUN 8 2005

WIC059-101-082115-
/O.CON.KMKX.SV.W.0084.000000T0000Z-050608T2115Z/
RACINE-KENOSHA-
323 PM CDT WED JUN 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR 
KENOSHA AND RACINE COUNTIES...

AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL. THIS STORM WAS LOCATED NEAR SILVER LAKE...OR ABOUT NEAR CAMP 
LAKE...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SALEM BY 330 PM CDT...
  PADDOCK LAKE BY 335 PM CDT...
  BRISTOL BY 340 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4264 8828 4249 8822 4261 8784 4282 8791

$$

BB/MK
000 
WWUS53 KMKX 082033
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 PM CDT WED JUN 8 2005

WIC059-101-082115-
/O.CON.KMKX.SV.W.0084.000000T0000Z-050608T2115Z/
RACINE-KENOSHA-
331 PM CDT WED JUN 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR
KENOSHA AND RACINE COUNTIES...

AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL. THIS STORM WAS LOCATED NEAR PADDOCK LAKE...MOVING NORTHEAST AT 
15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KANSASVILLE AND EAGLE LAKE BY 345 PM CDT...
  UNION GROVE BY 350 PM CDT...
  FRANKSVILLE AND STURTEVANT BY 415 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4264 8828 4249 8822 4261 8784 4282 8791

$$

BB/MK
000 
WWUS53 KMKX 082039
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 PM CDT WED JUN 8 2005

WIC059-101-082048-
/O.CAN.KMKX.SV.W.0084.000000T0000Z-050608T2115Z/
RACINE-KENOSHA-
338 PM CDT WED JUN 8 2005

...THE SEVERE THUNDERSTORM WARNING FOR KENOSHA AND RACINE COUNTIES IS
CANCELLED...

THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR KENOSHA AND RACINE 
COUNTIES HAS BEEN CANCELLED.

LAT...LON 4264 8828 4249 8822 4261 8784 4282 8791

$$

BB/MK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:30 PM CDT, 39 minutes earlier.

Area forecast discussion, Jun 8, 2:30 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
230 PM CDT WED JUN 8 2005

.DISCUSSION...FORECAST FOCUS IS TIMING AND EXTENT OF CONVECTION
FOR BALANCE OF WEEK AND INTO EARLY NEXT WEEK.

CONVECTION FIRING ALONG OUTFLOW BOUNDARY FROM IA MCS. INSTAB AXIS
FROM NRN IL INTO EXTREME SE CRNR WI. PLENTY OF MID/HIGH LEVEL DEBRIS
HAS COME ACRS NW CWA AND WITH DRIER AIR AND MESO HIGH. DEW POINT IN
DLL AT 61 WHILE MODEL GUID SAYS THEY ARE TO BE ANYWHERE FROM 71-73...
SO GUID NOT HANDLING IA MCS WELL WRT TO LOW LEVEL MOISTURE ACRS OUR
CWA. ALSO GFS SHOWS AN AXIS OF QPF FROM CNTRL IA INTO MN THAT IS NOT
HAPPENING. MODELS ARE HINTING AT AN H8 TROF PASSAGE CLOSE TO 12Z
TOMORROW. NOT MUCH IN THE WAY OF LLJ TNGT AND WITH MUCH DRIER AIR
WORKING IN IN THE WAKE OF IA MCS HARD TO SEE MUCH IN THE WAY OF RA
CHCS TNGT. ATMOS HAS STABILIZED. WILL LOWER POPS BU TAKE INTO
ACCOUNT ANY ONGOING PCPN WITH OUTFLOW BNDRY IN SE CRNR AT PRESS
TIME.

WATER VAPOR SHOWS CIRCULATION CENTER IN ND WITH STG SW UPR FLOW INTO
THE PLAINS. NOT MUCH UPSTREAM DYNAMIC WISE TO KICK OFF CONVECTION
TNGT ONCE THO WILL LEAVE CHC IN TO ACCOUNT FOR ANOTHER SYS OR
REMANATS THEREOF THAT MAY ROLL IN HERE LTR TNGT.

MODELS DEVELOP INSTAB AXIS AGAIN ACRS CWA TOMORROW AND ALSO
FRIDAY. ALSO BNDRY IS IN VCNTY. CAPES APPCH 2K. AGAIN THE UPR FORCING
NOT IMPRESSIVE THO SFC HEATING ALONG WITH MOIST UNSTBL AMS PROB
ENUF TO KEEP CHCS GOING.

SAME STORY FRI AND ACTUALLY RIGHT INTO THE WEEKEND. SW UPR FLOW WITH
EMBEDDED DISTURBANCES ALONG THE WAY. MODELS SHOWING SYMPTOMS OF
CONVECTIVE FEEDBACK WITH NUMEROUS STG VORT CENTERS POPPING UP ALONG
THE WAY.

PER COORD WITH SURROUNDING WFO/S QUITE DIFFICULT TO PIN DOWN A
PERIOD TO GO DRY IN THIS SW UPR FLOW...MOIST/UNSTBL REGIME WITH
POTENTIAL FOR A WAVERING FRONTAL BOUNDARY...THUS WILL KEEP CHC
WORDING GOING THROUGH TUE.

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 8, 5:00 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
500 AM CDT WED JUN 8 2005

WIZ046-047-051-052-056>060-062>072-082200-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
500 AM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN
THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED HEAVY
RAINFALL COULD LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND FRIDAY.
SOME OF THESE THUNDERSTORMS MAY CONTAIN DAMAGING WINDS AND LARGE
HAIL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH MONDAY. SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

LMZ643>646-665-082200-
SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS
500 AM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS
AFTERNOON AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND FRIDAY.
SOME OF THESE THUNDERSTORMS MAY CONTAIN DAMAGING WINDS AND LARGE
HAIL. AN ISOLATED WATERSPOUT WILL ALSO BE POSSIBLE.

THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH MONDAY. SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.